Tennessee, 2007Hail and Damaging Wind in Tennessee, June 30, 2007
June 30, 2007 · NWS MRX · 2 events in 1 county or zone
A weak cold front stalled across southeast Tennessee triggering isolated severe thunderstorms along it. Damaging straight-line winds was the primary reports.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front stalled across southeast Tennessee triggering isolated severe thunderstorms along it. Damaging straight-line winds was the primary reports.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 30, 9:29 AM EST, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 30, 9:29 AM EST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1029 AM EDT SAT JUN 30 2007
.DISCUSSION...
A 13Z SURFACE ANALYSIS SHOWS THE FRONT HAS MOVED SLOWLY SOUTH...AND
IS LOCATED THROUGH CENTRAL KY AND SOUTHERN WV. MIDLEVEL CLOUDS ARE
PRODUCING SOME LIGHT SHOWERS ACROSS CENTRAL AND NORTHERN PORTIONS
OF THE AREA THIS MORNING. THIS CLOUD COVER WILL PREVENT AS MUCH
DESTABILIZATION...AT LEAST CENTRAL AND NORTH...AS WE HAVE SEEN THE
PAST FEW DAYS. IT WILL ALSO HOLD MAX TEMPS BACK...ESPECIALLY
NORTH...SO WILL LOWER FORECAST MAX TEMPS TODAY WITH THE UPDATE. IN
THE SOUTH...THERE IS MUCH LESS CLOUDINESS...AND THIS AREA IS MORE
LIKELY TO SEE SHOWERS AND THUNDERSTORMS DEVELOP IN THE AFTERNOON.
WILL MAKE SOME SLIGHT ADJUSTMENTS TO POPS...RAISING THEM IN THE
SOUTH BUT STILL IN THE CHANCE RANGE. WITH SURFACE HEATING IN THE
SOUTH...CAPES WILL APPROACH 2000 J/KG...SO SOME ISOLATED SEVERE
STORMS WILL AGAIN BE POSSIBLE.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
DGS
Hazardous weather outlook, Jun 30, 4:13 AM EST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
513 AM EDT SAT JUN 30 2007
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-011000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
513 AM EDT SAT JUN 30 2007 /413 AM CDT SAT JUN 30 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
A WEAK COLD FRONT WILL SAG SOUTH ACROSS THE AREA TODAY...AND WILL
HELP TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON
AND EVENING. A FEW STORMS OF THESE STORMS MAY BECOME SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 30, 1:08 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
208 PM EDT SAT JUN 30 2007
TNZ017-VAZ005-006-008-301915-
RUSSELL-SCOTT-SULLIVAN-WASHINGTON-
208 PM EDT SAT JUN 30 2007
...A STRONG THUNDERSTORM WILL AFFECT THE CITY OF BRISTOL...WESTERN
RUSSELL...SCOTT...SULLIVAN AND WESTERN WASHINGTON COUNTIES...
AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF GATE CITY....MOVING
SOUTHEAST AT 15 MPH.
THIS STORM WILL BE NEAR...
GATE CITY BY 225 PM EDT.
WEBER CITY BY 235 PM EDT.
6 MILES NORTHEAST OF KINGSPORT BY 250 PM EDT.
WINDS 30 TO 40 MPH...VERY HEAVY RAINFALL NEAR ONE INCH PER
HOUR...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING ARE EXPECTED WITH
THIS STORM.
DGS
Special weather statement, Jun 30, 1:36 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
236 PM EDT SAT JUN 30 2007
TNZ099-301915-
HAMILTON-
236 PM EDT SAT JUN 30 2007
...A STRONG THUNDERSTORM WILL AFFECT HAMILTON COUNTY...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SIGNAL MOUNTAIN....MOVING SOUTHEAST AT 10
MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE MIDDLE
VALLEY...HARRISON...AND EASTERN PORTIONS OF CHATTANOOGA.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
WILL OCCUR WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING
IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
DGS
Thunderstorm Wind, Hamilton
- When
- June 30, 2:05 PM EST to 2:20 PM EST
- Where
- Hamilton County, Chattanooga
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.050, -85.280
A section of metal roof of a fire station in the Hixson area was damaged by thunderstorm winds. Also, a few trees were down in the same area.
Hail, Hamilton
- When
- June 30, 2:05 PM EST to 2:10 PM EST
- Where
- Hamilton County, Chattanooga
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.050, -85.280
The fire department reported penny-size hail in the Hixson area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Georgia, June 30, 20071 death · 2 injured · 1 event
- Hail and Damaging Winds in Georgia, June 30, 2007$328,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Florida, June 30, 2007$300,000 · 1 in hail · 5 events
- Tornadoes and Flash Flooding in Missouri, June 30, 20073 injured · $8,000 · EF0 · 28 events
- Damaging Winds in Alabama, June 30, 2007$38,000 · 50 kt wind · 8 events
- Lightning Strikes in Florida, June 30, 20073 injured · $5,000 · 2 events
- Hail and Damaging Winds in South Carolina, June 30, 2007$19,000 · 1 in hail · 9 events
- Flash Flooding and Flood in Texas, June 30, 2007$22,000 · 5 events
- Damaging Winds in Alabama, June 30, 2007$13,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Mississippi, June 30, 2007$8,000 · 53 kt wind · 8 events
- Flash Flood and Lightning Strike in Arkansas, June 30, 2007$12,000 · 2 events
- Hail and Damaging Winds in Georgia, June 30, 2007$11,000 · 55 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39398, 39399.